CSN Login
Members Online: 10

Taxotere

Cafewoman53's picture
Cafewoman53
Posts: 735
Joined: Jul 2010

 Just started Taxotere on Thursday to be given on a weekly basis , I forgot to ask for how long. Has anyone been on this ? They told me I might not have any side effects but I did feel pretty queasy for a couple days but nothing like after  the Carbo/Taxol. Does anyone know if the effects are cummalative ?

 I will ask the Dr. next Thurs but was just wondering  if anyone has had any experience with this chemo. Thanks guys.

Colleen

lovesanimals's picture
lovesanimals
Posts: 1248
Joined: Sep 2011

Sorry, but I don't have any experience with this drug but I am praying that the side effects are minimal for you and that it kicks your cancer's butt!

Kelly

Tethys41's picture
Tethys41
Posts: 1057
Joined: Sep 2010

I had only one round of Taxotere, prior to the conventional first line treatment of Carbo/Taxol, becasue my doctor was experimenting on me.  I felt the side effects were much milder than with Taxol, but it was just my first dose of chemo.  My next dose, which included the Taxol hit me really hard, but the dosage may have been larger than with the Taxotere.  Overall, the Taxotere seemed easy when compared to the Taxol.  I did lose my hair as a result of the Taxotere. 

Cafewoman53's picture
Cafewoman53
Posts: 735
Joined: Jul 2010

I don't see a lot of Taxotere mentioned on this board, but my doctor is very smart so whatever she recommends I do. I did read that there is a chance ( between 3% -6% ) of pernament hair loss  but at this point that does not bother me too much ,I would gladly forego any future hair growth for six months of Ned !

Colleen

123Miley's picture
123Miley
Posts: 94
Joined: Jan 2013

I was on carbo/taxol for my first diagnosis.  About 5 months into treatment my neuropathy got pretty bad.  

My docotor switched me from taxol to taxotere.  He said that they were very similar drugs but that the taxotere seemed to have fewer issues with neuropathy.  Coincidentely - my tumor marker had also hit a wall and I was close to being declared platinum resistant.  My doctor said - and it might shake things up as well (my exact words not his).

So I switched to the carbo/taxotere combo and was on it for the next 6 months.  My neuropathy seemed to stop progressing and my tumor marker started going down again!  Yay!

I had already lost all my hair - and was still on carbo when I staretd the taxotere.  So not sure about taxotere by itself and hair.  Maybe it is not as extreme?  Sounds like it.  With carbo/taxol I lost every hair on my body - down to every last eye lash and arm hair.  I often compared myself to a lizard!  LOL!

Funny how the places where I have less hair growth since all my treatments are things that I don't care about (legs) - or even have to fill in - aka eyebrows!  But facial hair?!!!  Ugh!  When I leave the salon they have to reorder wax!

I am like you - have learned it is only hair and it sure beats the alternative!  If we could only choose where it grows!

poopergirl14052's picture
poopergirl14052
Posts: 1155
Joined: Nov 2010

2013-07-03along with Carbo..kicks my butt for a few days. I will also start radiation on Mon-Fri for six weeks and chemo every other month. Today I went for : tattoos"  hope your chemo is uneventful and leaves you feeling good. Will see you at our smart Dr.s office in a few weeks.    Stay strong...vVal 

Cafewoman53's picture
Cafewoman53
Posts: 735
Joined: Jul 2010

I hope everyone had a fun but safe 4th. It is almost over and I am ready for bed had to take an Ativan  to chase away the morbid thoughts, like who is going to prepare all the food next year if I'm not here.

I will feel better after I get a few rounds of this new chemo under my belt. I go in the morning so onwards and upwards !

Good night

Colleen

mamajc
Posts: 22
Joined: Jun 2013

Hi Colleen,

I was reading your posts regarding your new chemotherapy.. Is it going well for you? I am new to the board and I was reading ovarian cancer boards since there aren't very many posts for the Fallopian Tube Cancer that I have.

The reason I wanted to write you is that I remember hearing during my chemotherapy that taxotare can cause loss of fingernails; the nurses were having patients use cold mits as a preventative measure. I would recommend talking to your chemo nurse about it...

I might have gotten the information mixed up...you know... chemo brain...but I thought if it would help you....

God Bless!

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2014 © Cancer Survivors Network